Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

Antibiotics Part-1

Question
61 out of 86
 

A 17Y girl had been taking a drug for last 2 years; this has lead to pigmentation. Which drug could it be?



A Doxycycline
B Minocycline

C Azithromycin
D Chlorpromazine

Ans. B Minocycline

a. Minocycline induced hyperpigmentation is a well recognized problem. This is rare with other tetracyclins.

b. Chlorpromazine causes hyperpigmentation in a sizable number of patients (1-3%).

c. Fortunately, this form is reversible upon drug discontinuation. Amiodarone, antimalarials, gold, imipramine, desipramine, clofazimine, Adriamycin, bleomycin, busulfan are common drugs causing it (BG Katzung’ 10thEdition, 2010).

Side Effects of Tetracycline

a. MC-GI upset

b. Interfere with bones & teeth

a. 3-6 years MC affected

b. Deciduous teeth affected

c. Pseudotumor cerebri

d. Fanconi syndrome

a. Outdated tetracyclines

e. Prolonged use

a. Increase BUN

i) Muscles become weak

(1) Nm blockers potentiated

f. Minocycline

a. Vertigo

g. Doxycycline

a. Fatty liver

b. Ototoxicity

h. Doxycycline

a. Phototoxicity

i. Demeclocycline

j. Photosensitivity

k. Side effects of Macrolide

l. MC-diarrhoea

m. Cholestatic hepatitis

a. Estolate salt

b. More common in pregnancy

Ototoxicity (erythromycin)

Antibiotics Part-1 Flashcard List

86 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)
34)
35)
36)
37)
38)
39)
40)
41)
42)
43)
44)
45)
46)
47)
48)
49)
50)
51)
52)
53)
54)
55)
56)
57)
58)
59)
60)
61)
62)
63)
64)
65)
66)
67)
68)
69)
70)
71)
72)
73)
74)
75)
76)
77)
78)
79)
80)
81)
82)
83)
84)
85)
86)